MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX VASCULAR STENT SYSTEM
Model Number ZBM07040
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening of the device packaging, the sterile barrier allegedly was not completely sealed.Reportedly, another vascular stent was used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: based on the investigation of the returned sample an unsealed device packaging was unconfirmed.The pouch was found opened over the whole breadth but the welding seam was clearly visible in good condition indicating that the product had been correctly sealed and the product was actively opened after the sealing process.Furthermore, the safety clip was not part of the sample return, the delivery system was found partly clipped out of the grip, and the stent was found shifted inside the tip which in summary did not match the reported event description which stated the product was not in use.The investigation will be closed with inconclusive result.Based on the available information the investigation was closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling for this product, the potential issue was found addressed.The instructions for use (ifu) state: 'visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is open or damaged.' in this case the user reportedly followed the ifu and did not use the product on the patient.The ifu further states: 'during delivery system preparation, ensure that the red safety clip remains in place until the stent is ready to be deployed (.) just prior to stent deployment, remove the red safety clip'.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
E-LUMINEXX VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7683655
Report Number9681442-2018-00108
Device Sequence Number13798982
Product Code NIO
UDI-Device Identifier04049519009315
UDI-Public(01)04049519009315
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P080007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2020
Device Model NumberZBM07040
Device Catalogue NumberZBM07040
Device Lot NumberANBZ3143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1